Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

Toddler with fever and bad throat, prescribed Cough syrup and Paracetamol. Can I give Azithromycin?

My child has fever for the last few days and a bad throat including persistent coughing. The doctor has prescribed only cough syrup and paracetamol syrup, saying it is a throat infection that will go away. The age of the child is 23 months. Can the child be given Aziwok syrup? ( Azithromycin ). If yes, how much and for how long? We would appreciate your reviewing the above and am grateful for your advice.
Asked On : Sun, 30 Dec 2012
Answers:  2 Views:  76
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
Medical Topics
Pediatrician, Neonatology 's  Response
Hi jayasri,Your doctor is correct in not prescribing antibiotics.
Unless it is a strep throat, antibiotics are not given routinely.
This may be a viral cough,
Give some more time and see.
please do not medicate the child by yourself especially with antibiotics!!!. Let the doctor see the child again.
Answered: Sun, 30 Dec 2012
I find this answer helpful
Pediatrician Dr. Synthyia Bhagat's  Response
Thanks for your query
symptoms mentioned by you are of respiratory infection and most common it is viral in nature in which we do not need antibiotics.I will asvise you not to do any self medication,continue with paracetamol and cough syrup as prescribed.You should give him plenty of fluids,warm fluid will help .In case you fell that his symptoms are not improving take him to doctor again.
Your child will be fine .
God bless.
Answered: Fri, 4 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor